MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER W/BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER W/BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refs2677 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via ms&s "customer called to request educational materials for a powerpicc.She reported that they had the tip of the stylet break off in a patient and lodge in the right ventricle on 8/20.She reported this to med watch.The foreign body was discovered two weeks after when the patient came back to the hospital for a different reason, but a ct was performed and the stylet tip was discovered at that point.She reported that patient did not suffer any adverse effects, other then having to have a procedure to remove the tip." ms&s response: "i provided the provena ifu and forwarded the case to product complaints." additional information received 09/28/2021 "date of insertion: 08/20/2021.The picc insertion nurse reports the picc line insertion was uneventful.She inserted the picc in the left arm due to patient having osteomyelitis, gangrene of right thumb and noted swelling up the right forearm.The picc line was not trimmed at all due to extra length needed for left sided picc.Procedure took approximately 25 to 30 minutes and proper placement was confirmed by radiologist.The radiologist did not see the foreign body on initial confirm placement x-ray.He was looking for proper placement of the catheter.It is not a standard of practice to inspect the tip of stylet removed from the picc so she had no reason to suspect the tip of guidewire to be missing.Foreign body noted in right ventricle on ct scan on 08/31/2021 foreign body removed by cardiologist on (b)(6) 2021.Approximately 2.5 cm from tip of guidewire we do have the piece of guidewire that was removed from the patient.My dcqi requested someone from bard is welcome to come here to examine it if needed.We will not be mailing it out.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a fractured stylet is confirmed but the exact cause remains unknown.Two photo samples of a 3cg stylet segment were provided for evaluation.The first image shows a fractured segment of the distal 3cg stylet tip.The stylet segment is besides a ruler and measures to be approximately 3 cm.A kink in the segment is present proximately 2.4 cm from the distal end.The second photo appears to show the fractured segment with the kink present.Blood residue is visible on the device.Based on the photos provided, possible contributing factors include advancement or retraction against resistance and kinking of the stylet during insertion.Since the stylet was observed to be damaged, the complaint is confirmed but the exact cause remains unknown.
 
Event or Problem Description
It was reported via ms&s "customer called to request educational materials for a powerpicc.She reported that they had the tip of the stylet break off in a patient and lodge in the right ventricle on (b)(6).She reported this to med watch.The foreign body was discovered two weeks after when the patient came back to the hospital for a different reason, but a ct was performed and the stylet tip was discovered at that point.She reported that patient did not suffer any adverse effects, other then having to have a procedure to remove the tip." ms&s response: "i provided the provena ifu and forwarded the case to product complaints." additional information received 09/28/2021 "date of insertion: (b)(6) 2021.The picc insertion nurse reports the picc line insertion was uneventful.She inserted the picc in the left arm due to patient having osteomyelitis, gangrene of right thumb and noted swelling up the right forearm.The picc line was not trimmed at all due to extra length needed for left sided picc.Procedure took approximately 25 to 30 minutes and proper placement was confirmed by radiologist.The radiologist did not see the foreign body on initial confirm placement x-ray.He was looking for proper placement of the catheter.It is not a standard of practice to inspect the tip of stylet removed from the picc so she had no reason to suspect the tip of guidewire to be missing.Foreign body noted in right ventricle on ct scan on (b)(6) 2021 foreign body removed by cardiologist on (b)(6) 2021.Approximately 2.5 cm from tip of guidewire we do have the piece of guidewire that was removed from the patient.My dcqi requested someone from bard is welcome to come here to examine it if needed.We will not be mailing it out." (b)(6) 2021: medwatch received stated, "picc insertion on (b)(6) 2021 x-ray of picc line placement performed and no foreign body notes patient was discharged home with on (b)(6) 2021 returned to emergency room with intractable nausea and vomiting.She also had reported some sob and chest pain for past several days prior ct scan ordered of chest and abdomen.A foreign body noted in heart on ct scan.A chest x-ray was obtained and confirmed foreign body in right ventricle of heart.Heart cauterizations performed to remove the foreign body.Cardiologist was able to removed the foreign body which is believed to ne a piece of the picc insertion guidewire.The foreign body approximately 1 to 1 1/2 inches in length foreign body was placed in a container and transported to laboratory for further inspection.".

Brand Name
POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER W/BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12628154
Report Number3006260740-2021-04354
Device Sequence Number19675391
Product Code LJS
UDI-Device Identifier00801741155215
UDI-Public(01)00801741155215
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1295108FD5
Device Lot NumberREFS2677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown